First-passage problem for nonlinear systems under Lévy white noise through path integral method

Mario Di Paola, Antonina Pirrotta, Alberto Di Matteo, Christian Bucher, Antonina Pirrotta

Research output: Contribution to journalArticlepeer-review

14 Citations (Scopus)

Abstract

In this paper, the first-passage problem for nonlinear systems driven by (Formula presented.)-stable Lévy white noises is considered. The path integral solution (PIS) is adopted for determining the reliability function and first-passage time probability density function of nonlinear oscillators. Specifically, based on the properties of (Formula presented.)-stable random variables and processes, PIS is extended to deal with Lévy white noises with any value of the stability index (Formula presented.). Application to linear and nonlinear systems considering different values of (Formula presented.) is reported. Comparisons with pertinent Monte Carlo simulation data demonstrate the accuracy of the results.
Original languageEnglish
Pages (from-to)1445-1456
Number of pages12
JournalNonlinear Dynamics
Volume85
Publication statusPublished - 2016

All Science Journal Classification (ASJC) codes

  • Control and Systems Engineering
  • Aerospace Engineering
  • Ocean Engineering
  • Mechanical Engineering
  • Applied Mathematics
  • Electrical and Electronic Engineering

Fingerprint Dive into the research topics of 'First-passage problem for nonlinear systems under Lévy white noise through path integral method'. Together they form a unique fingerprint.

Cite this